MAUDE Adverse Event Report: TERUMO PHILIPPINES CORPORATION TERUMO SURGUARD2 SAFETY HYPODERMIC NEEDLE; SYRINGE, ANTISTICK

TERUMO PHILIPPINES CORPORATION TERUMO SURGUARD2 SAFETY HYPODERMIC NEEDLE; SYRINGE, ANTISTICK
Model Number N/A
Medical Device Problem Code Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 02/26/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.Occupation - supplier quality specialist.Based from the results of our investigation, the root cause of the complaint could not be identified as of this time.Reference photo of actual samples showed 3pcs of blister top film wherein print seems to be scratched and erased but hole could not be confirmed through the photo.However, actual condition of samples to verify the potential source could not be confirmed since sample is not yet available for our evaluation.Checking of our records for the provided carton boxes no.Inspected by the customer showed no similar defect noted related to blister package.We have checked our inspection records (top film and sg blister packaging), machine layout of top web printing and sg blister packaging as well as inspectors involved during our production.However, no possible source of the defect was found.Confirmation showed no similar defect of damage to package was noted on a total of (b)(4) pieces products from b-line.Further investigation will be conducted upon arrival of actual sample to verify the potential sources based on the appearance and condition of actual sample.This report will be updated accordingly.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.(b)(4).
 
Event or Problem Description
The user facility reported that they had needle blisters with damage and holes impacting sterility.This was observed during packaging.This is a processable defect with potential impact on the patient.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the device returned date in the d10 section, to update the h3 section and to provide the completed investigation results.H6: result codes- 4210 leakage / seal is based off the samples, 213 no failure detected is based off the retention samples.Six actual samples were received and was observed with scratches and dents with print that seemed to be erased.The hole was confirmed on top of the film of sample 3 and 5.The location of dents, scratches and hole on package were confirmed not parallel to the molded parts edges which means that this portion will not likely to generate hole on package.Process confirmation showed no sharp edges or any protruded parts on the blister packaging as well as on the top web printing and udi printing station that could lead to hole on packaging during the process.Different simulation was conducted related to handling wherein results showed no similar conditions to the complaint sample was created.Furthermore, ncr masterfile and raw material nonconformity masterfile from fy2018 to fy2019 showed no issued ncr related to hole on package.

Brand Name
TERUMO SURGUARD2 SAFETY HYPODERMIC NEEDLE
Common Device Name
SYRINGE, ANTISTICK
Manufacturer (Section D)
TERUMO PHILIPPINES CORPORATION
124 east main avenue
laguna technopark
binan,
RP 
MDR Report Key9853266
Report Number3003902955-2020-00015
Device Sequence Number14119291
Product Code MEG
UDI-Device Identifier34806017507085
UDI-Public34806017507085
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K051865
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date10/31/2023
Device Model NumberN/A
Device Catalogue NumberSG2+2238
Device Lot Number181105B
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/17/2020
Initial Date Received by Manufacturer 02/26/2020
Supplement Date Received by Manufacturer04/17/2020
Initial Report FDA Received Date03/19/2020
Supplement Report FDA Received Date05/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1